We have had my son on the omnipod for about 4 weeks. We have had a very hard time with site failures (and screeching pods). For several pods (maybe 5?), sometime after two days, his blood sugar starts to hover around 200. Then it shoots to 300 and we can’t get him down. I give him a shot, change the pod, and start over again! I am also on the omnipod, and I have no problem with going the full three days. Has anyone else experienced this? Or does anyone else know why his sites only last two days? Sometimes when I take the pod off, it is very red and sore. But tonight, it looked just fine. ?
I have had a couple seem to only last 2 1/2 days. I’m usually due to change in the evening and around noon it starts to climb and climb. As soon as I change it it goes right down. I called Omni and they had me send it back for a replacement. I’m not a kid so I don’t know if it’s different but it has happened to me a couple times. I have no explanation. Be sure to call them and let them know. They will probably want you to read the BG readings over the time period but they should replace it.
We have not had this problem. Early on we found that we were having early pod failures but deduced that it was our positioning. I think since children are so active, it is more sensitive to that. Once we figured out the positions that worked well for him (vertical/cannula down on arm and thigh, horizontal/ cannula out on tush) we have had pretty good luck with the sites lasting 3 days.
We also do not notice a BG rise on day 2. We do see it when we change pods but that is due to the new insertion rather than the site going bad.
Well, people do have different sensitivities as far as insulin absorption goes. I might request to speak to one of Insulet’s clinical specialists for some tips. But it could be that his skin prefers more frequent site rotation. I don’t know. The irritation to his skin is certainly an indicator of a site issue.
After I had accidentally pulled my cannula out and the insulin seeped between the pod and my skin last week, I had a pretty good rash. The rash looked like how a shirt does when you leave a hot iron on it too long. After I changed the pod out I put a little dab of cortisone cream on the site and that took care of it. It was gone the next day. My skin is pretty sensitive, also, so I found that after any change where there are any red marks, I can smear a dab of cortisone cream on the marks and they fade very quickly.